PayPal and Amazon checkouts available.
800-486-1237
Tinnitus Library

Ask Barry Questions on Tinnitus - June 2018

Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. All questions will receive a personal reply from Barry.

Tinnitus expert Bary KeateTinnitus expert, Barry Keate, answers your questions on Tinnitus Send your question to: Ask Barry

Get Free Shipping on Tinnitus Combo Pack or Starter Kit
No promo code required. USPS Ground / US orders only.

The Vodka Treatment?

Hi Barry,

My tinnitus is getting worse. It is coming from the upper cervical spine, neck area, hissing sounds, not ear ringing, but hissing, sounding like a radiator. You once answered me and said that the sternocleidomastoid muscles of the neck are in spasm. Well, can you tell me why they go into spasm?

I am seeing a physical therapist and she gives me stretching exercises but that doesn't help, at least not so far. In fact, the only thing that seems to help is vodka, but I gain weight on it, plus don't want to get a hangover.

Are there any specialists that could give me some kind of a shot or anything? I don't care if it limits my neck range of motion. I don't drive, take public transportation. I have heard of physicians giving patients lidocaine. Nobody, MDs, ENTs, they don't know anything about it, and that is making my future look pretty bleak. Any help would be appreciated.

Thanks,
Teresa S.

Dear Teresa,

I agree with your assessment. Vodka’s not likely the best treatment here. For some individuals with tinnitus, alcohol can even make it worse. Caffeine and salt are the other big offenders.

If it’s coming from the upper cervical spine, you may need to see an upper cervical chiropractor. These are specialists rather than regular chiropractors. They can be found in the phone book in any major city.

I may have thought this was muscle spasm in the past, based on what you told me. This is called somatic tinnitus. If it was spasm of the SCM muscle, a physical therapist should give massage to the area. Biofeedback can also be helpful. A TENS system delivers low voltage electricity to spasming muscles and this helps stop the spasm.

Wishing you quiet times,
Barry Keate

Devastated by Tinnitus Anxiety

Hi Barry,

My life has been devastated by tinnitus. I had a severe reaction to some medication and on the 18th of October 2017 at 2pm, BANG! The tinnitus started and my life changed forever.  It's now been 7 months.

I have been in hospital five times for severe anxiety and depression and in respite care twice and am now seeing a psychologist and psychiatrist. I have read some of your success stories and am so desperate to find some relief.

I have already spent a lot of money on things that promise the world but don't deliver. I guess I really want some reassurance that your products work.  Will the Tinnitus Formula work by itself or do I need to buy the other products as well?  I'm sorry it's long but I am so desperate for some help.

Warm Regards,
Carol B.
New Zealand

Dear Carol,

I can really sympathize with your situation. When I first had tinnitus I was extremely anxious and very worried. Stress and anxiety are the #1 triggers for tinnitus. They will make it much, much worse than it would normally be. If you can figure out how to reduce your stress, the tinnitus will improve dramatically. I know it’s easier said than done. Stress worsens tinnitus, which causes more stress and tinnitus. But if stress reduces, tinnitus reduces, causing less stress and less tinnitus. It is a vicious circle that works in both directions.

There are many products out there that promise “miracle” cures or that say they will reduce your tinnitus in a few days. These are rip-off products with no science behind them. There is no cure for tinnitus but there are ways to reduce it, in some cases by a lot. My tinnitus has been reduced by about two-thirds due to Arches Tinnitus Formula. Here is an overview of the science behind our tinnitus formula.

Please note that at the end of the article there are references to the clinical studies discussed. None of the so-called “miracle” cure products will offer any science to back up their use. They rely on heavy marketing and outrageous claims to lure customers. Arches Tinnitus Formula doesn’t cure tinnitus but it does reduce it for the great majority of people who use it. We have been in business for 20 years and have thousands of satisfied customers.

You can use Arches Tinnitus Formula by itself for your tinnitus. It is not necessary to take our other products. But it does take up to three months to get the full benefit so we recommend Arches Tinnitus Starter Kit, a full three-month supply of the Tinnitus Formula. It is offered at a significantly reduced rate from the single bottle price.

Wishing you quiet times,
Barry Keate

Aspirin or Xanax Cause Her Tinnitus?

Hello Barry,

I take Xanax, 1 mg at night for sleep for the past seven years. I also take 81mg of aspirin (14 months) for my heart.  Will it cause buzzing in the ears? I haven’t been diagnosed yet, though the pharmacist said aspirin can cause tinnitus.  I see an ENT in one week. I am scared.

Thanks,
Lisa C.

Dear Lisa,

An 81 mg aspirin taken daily will not cause tinnitus. It takes a lot more aspirin to actually cause it.

Xanax, on the other hand, commonly cause tinnitus in up to 10% of people who use it. There are other dangers as well. Xanax is addicting and causes dependence. Over a period of time, you must take a higher dosage to get the same effect. If you do not increase the dosage you can actually be withdrawing from it at the same time you are taking it.

Withdrawal from Xanax and other benzodiazepine medications often causes tinnitus and numerous other neurological conditions. It must be withdrawn from at a very slow rate to minimize the side effects. Here is an article on Benzodiazepine Withdrawal Syndrome.

Wishing you quiet times,
Barry Keate

NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.